Alert archive / Arizona / Special Weather Statements in 2020
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 11, 2020, 5:21 PM MST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2020, 5:21 PM MST (00:21 UTC)
- Expired
- Aug 11, 2020, 6:00 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
The radar
The Phoenix radar (KIWA), 149 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 3506 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
176 WWUS85 KTWC 120021 SPSTWC Special Weather Statement National Weather Service Tucson AZ 521 PM MST Tue Aug 11 2020 AZZ502-120100- Tohono O'odham Nation including Sells- 521 PM MST Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 600 PM MST... At 520 PM MST, Doppler radar was tracking a strong thunderstorm near Pisinemo, moving north at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pisinemo, San Simon and San Simon West. LAT...LON 3200 11228 3195 11248 3223 11263 3230 11233 TIME...MOT...LOC 0020Z 164DEG 10KT 3205 11241 $$ Carpenter
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:10 PM MST, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 11, 2:10 PM MST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
210 PM MST Tue Aug 11 2020
.SYNOPSIS...High pressure will push our above average heat to
near record levels the second half of the week. A modest moisture
increase will bring a few storms to the area, but still well below
average for mid August.
&&
.DISCUSSION...The main message for the rest of this week into early
next week will be the heat. Record or near record high temperatures
can be anticipate Thursday into the weekend. That said, the
Excessive Heat Watch has been upgraded to a Warning for Thursday
into Sunday. Might need to eventually extend this Excessive Heat
Warning into Monday if deeper moisture doesn't spread into the area
by Monday.
Recent models continued to show the ridge of high pressure aloft
strengthening overhead Thursday through the weekend as it builds
northward and becomes centered over the Great Basin region by
Monday. This northward shift in the center of the upper high will
allow deeper moisture pooled south of the International Border to
move into the region. The steering flow will also become more
favorable for supporting areawide thunderstorms as a deeper layer of
easterly winds develop with the upper high centered north of the
area. This advertised upswing in thunderstorm activity next week
should help lower high temperatures a few degrees as well.
&&
.AVIATION...Valid through 13/00Z.
Thru 12/08Z, SCT-BKN clouds at 10k-15k ft MSL east of a KOLS-KSAD
line, with FEW-SCT clouds at 10k-15k ft MSL elsewhere. Aft 12/08Z,
FEW-SCT clouds areawide at 10k-15k FT MSL. A slight chance of
-TSRA/-SHRA mainly south and southeast of KTUS in the vicinity of
KOLS and KALK thru 12/04Z. SFC wind generally less than 12 kts
through the forecast period, with NWLY winds in the afternoon and
early evening and SFC wind variable in direction at other times.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...There will be a slight chance of showers and
thunderstorms generally south and southeast of Tucson early this
evening. Otherwise, hot and dry weather will be the main theme
through the upcoming weekend, along with isolated shower and
thunderstorm chances. 20-foot winds will follow typical diurnal
patterns at less than 15 mph outside of any thunderstorm wind gusts.
Daytime humidity will generally be in the 15 to 25 percent range in
the valleys and 20 to 30 percent in the mountains with moderate to
good overnight recoveries.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning from Thursday morning through Sunday
evening for AZZ501>506-509.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonIn the hours before
Special weather statement, Aug 11, 2:25 PM MST, 2 hours 56 minutes before
Special Weather Statement National Weather Service Tucson AZ 225 PM MST Tue Aug 11 2020 AZZ502-503-515-112200- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak- 225 PM MST Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL 300 PM MST... At 224 PM MST, Doppler radar was tracking a strong thunderstorm 12 miles west of Arivaca, or 29 miles west of Tubac, moving northeast at 5 mph. Winds in excess of 40 mph and blowing dust will be possible with this storm. Locations impacted include... Sasabe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3148 11151 3152 11164 3171 11158 3168 11144 TIME...MOT...LOC 2124Z 207DEG 5KT 3158 11155 Zell
Special weather statement, Aug 11, 3:49 PM MST, 1 hour 32 minutes before
Special Weather Statement National Weather Service Tucson AZ 349 PM MST Tue Aug 11 2020 AZZ502-503-515-112330- Tohono O'odham Nation including Sells-Upper Santa Cruz River and Altar Valleys including Nogales-Baboquivari Mountains including Kitt Peak- 349 PM MST Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 430 PM MST... At 348 PM MST, Doppler radar was tracking a strong thunderstorm near Kitt Peak, or 16 miles east of Sells, moving north at 10 mph. Half inch hail and wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... San Isidro, Kitt Peak, Fresnal Canyon and Pan Tak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3178 11156 3178 11167 3210 11176 3211 11149 TIME...MOT...LOC 2248Z 192DEG 8KT 3186 11162 Zell
Special weather statement, Aug 11, 4:27 PM MST, 54 minutes before
Special Weather Statement
National Weather Service Tucson AZ
427 PM MST Tue Aug 11 2020
AZZ502-120015-
Tohono O'odham Nation including Sells-
427 PM MST Tue Aug 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 515 PM
MST...
At 427 PM MST, Doppler radar was tracking a strong thunderstorm 17
miles south of Pisinemo, moving north at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pisinemo, Santa Cruz, Kots Kug, Papago Farms and Kupk.
LAT...LON 3177 11245 3200 11254 3204 11219 3170 11219
3170 11223
TIME...MOT...LOC 2327Z 169DEG 12KT 3177 11233
CarpenterSpecial weather statement, Aug 11, 4:31 PM MST, 50 minutes before
Special Weather Statement National Weather Service Tucson AZ 431 PM MST Tue Aug 11 2020 AZZ502-120030- Tohono O'odham Nation including Sells- 431 PM MST Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 530 PM MST... At 430 PM MST, Doppler radar was tracking a strong thunderstorm near San Isidro, or 13 miles northeast of Sells, moving north at 10 mph. Half inch hail and wind gusts of 50 mph and blowing dust will be possible with this storm. Locations impacted include... San Isidro, Comobabi, South Comobabi, Santa Rosa Ranch and Sil Nakya. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3200 11166 3198 11182 3223 11189 3226 11157 TIME...MOT...LOC 2330Z 180DEG 11KT 3208 11174
Special weather statement, Aug 11, 5:21 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 521 PM MST Tue Aug 11 2020 AZZ502-120100- Tohono O'odham Nation including Sells- 521 PM MST Tue Aug 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 600 PM MST... At 520 PM MST, Doppler radar was tracking a strong thunderstorm near Pisinemo, moving north at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pisinemo, San Simon and San Simon West. LAT...LON 3200 11228 3195 11248 3223 11263 3230 11233 TIME...MOT...LOC 0020Z 164DEG 10KT 3205 11241 Carpenter
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:28 PM MST | Special Weather Statement | TWC | Pima | 62 min |
| Aug 12, 3:08 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 12, 3:37 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
Nearby
Special Weather Statements in Arizona, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.